Dangerous Substance Alert

Acetyl-fentanyl and fentanyl are circulating in Sydney

Acetyl-fentanyl and illicit fentanyl are circulating in the Sydney area, and may be being sold as cocaine or methamphetamine.

Acetyl-fentanyl and illicit fentanyl are both highly potent opioids and can cause unexpected, rapid and life threatening health effects.

People who have never used opioids and mistakenly believe they are consuming another substance are at even higher risk of overdose from these substances than people who regularly use opioids.

Consumption of these drugs can be life threatening

Seek medical help immediately if you experience adverse serious effects following drug use.

Serious adverse effects may include drowsiness, loss of consciousness, slow breathing and skin turning blue.

Be on the lookout for unexpected symptoms, such as drowsiness following use of a stimulant (for example cocaine or methamphetamine).

If you or someone you are with experiences these symptoms call Triple Zero (000) for an ambulance.

Phone the NSW Poisons Centre (13 11 26) if you have any other concerns regarding a possible overdose.

A downloadable resource is available  Public drug warning acetyl fentanyl 21 February 2020

Current as at: Friday 21 February 2020